Immportance of letting yr MD know about side effects

Discussion in 'Fibromyalgia Main Forum' started by makezmuzic, Oct 16, 2006.

  1. makezmuzic

    makezmuzic New Member

    Hi, I just went through 6 days in hopital dealing with the severe reaction to neurontin. At 6 ft & 250 lbs, I had the pediatric adverse effects to it. I didn't let my MD know what was happening when it first started and I ended up in hospital with seizure like convulsions and uncontrolable hand movements at night that led to sleep deprivation and stronger seizures/convusions.

    THey started as leg muscle contractions, then stomanch contractions and escalated over a month to seizures/convulsions that went up my legs, my back & head arched, sent my arms/hands flapping and my torso jolted up off the bed. I would go through 12 - 15 of them each time I tried to sleep. The MD said it was part of the brains "Sleep mechanism" that got tweeked into working over time by the neurontin, stress and sleep deprevation.

    I don't say all of this to scare you away from neurontin, it can be a wonderful drug!!! My leg pain had almost disapeared. I say this only to express the importance of letting your MD's know IMMEDIATELY if you ar ehaving side effects to any drug. I just happened to have an extreme sensitivity to the drug, just my luck!!!!

    But what ever medication you are on, PLEASE, take the time to let your MD know if you feel anything out of whack. Even if evrything else about the drug is fine, it may just need adjusting, but please don't ignore side effects!!!! Mine came close to costing me my life.

    Take care, MM
  2. makezmuzic

    makezmuzic New Member

    Thank you both for your concern and responses. Yes, it was terrifying. I do want to make sure that you know that mine was a VERY unusual case. Neurontin can be a wonderful drug, it was doing wonders for the Fibro pain in my legs. PLEASE don't give up on it if its working for you. The major reason for my post was to;

    #1 encourage people to let your MD know about ANY side effects you may be having, immediately!!!

    #2 make sure your MD monitors you while you are on heavy meds. Its so easy to blow off the blood tests that are recominded while on certain drugs. PLEASE remember that they put the warnings for being moniter on them for a reason. Remind your MD when you should have blood work done. They might not remember, so its up to you, to be you own advocate & make sure the meds your being prescribed are not hurting you.

    I stupidly did not say anything because it felt so good to be able to walk pain free for the first time in a while.

    MM